STD Home > Natazia and Weight Gain
It is unclear if there is a link between Natazia and weight gain. However, recent research suggests that birth control pills are not likely to cause weight gain in most women. If weight gain becomes a problem while taking this pill, you may find it helpful to make certain lifestyle changes, like eating a heart-healthy diet, limiting your alcohol intake, and exercising more frequently.
Does Natazia Cause Weight Gain?Natazia® (dienogest/estradiol valerate) is a prescription birth control pill. Despite "common knowledge," weight gain is probably not a side effect of birth control pills. Even though weight gain is listed as one of the common side effects of Natazia, it is likely that the weight gain most women experience while taking Natazia is unrelated to the medication, although there is not enough information to know for sure at this time.
Weight Gain With NataziaIn clinical studies, up to 2.9 percent of women taking Natazia experienced weight gain. However, it is difficult to interpret this information because the studies done on this birth control pill did not compare the medication to a placebo (a "sugar pill" with no active ingredient). It is unethical for studies to compare birth control pills to a placebo, as many unintentional pregnancies would result.
Although 2.9 percent of women taking Natazia experienced weight gain, it is possible that a similar percentage (or even a higher percentage) of women in similar situations (but not taking Natazia) would also have gained weight. However, there is simply not enough information available to determine if this oral contraceptive really causes weight gain.